PTU does show up in breast milk as does the oral steroids. So doctors
usually recommend not breast feeding while on those meds. But you should
discuss this with your ped. They may want to monitor your baby’s thyroid
levels to make sure the PTU is not affecting it. Also I have had alot
of “itching” for years. My legs would itch so badly that I would make
them bleed from all the scratching. Being out in the sun made it worse.
I thought I was allergic to the sun. Then various lotions would break
me out. I went to the dermatologists who told me to use only Nivea brand
lotion and dye free soaps and detergents, etc. Now that I “hypo” on
Synthroid, I don’t itch as much. Sometimes though I have problems with
a rash that appears usually on my lower legs. It starts out as a red
spot that is hot to the touch. It feels like my skin is burning from
the inside out. After a couple of days it will scab over. Steroid creams
help. I have come to associate this with my thyroid levels being not
at my best for me.
Reply To: Graves, Nursing, and ItchingAnonymous1996-10-28T16:11:50-08:00